emotional ride

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 2/5/2006 6:03 PM (GMT -7)   
My husband is 50 and was diagnosed as a type 1 a year ago.  He has everything under control and stays under 100 most of the time. I have noticed he has pretty drastic mood swings and was wondering if this has to do with low blood sugar.  He can go from being angry to crying in a few minutes.  Sometimes he is so happy he is almost hyper.  He is on lantus and novolog and also takes a multivitamin, aspirin, blood pressure and cholesterol meds for prevention.  Could these drugs cause this?  Thanks.

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 2/5/2006 6:19 PM (GMT -7)   
Hi Hearty,
 
When your blood sugar is either to low or too high it can definately cause mood swings.  As far as I know its not the other meds or vitamins that can cause this as much as it being a direct result of where his blood sugar is.  Hope this helps.
 
scool  Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.


hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 2/6/2006 9:31 AM (GMT -7)   
thanks....i really need some answers to help him

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 2/6/2006 11:08 AM (GMT -7)   
Accompany him to his next doctor's appointment and ask the doctor about this. He may be having a reaction to a med, or maybe he's just going through the acceptance part of this disease where he has realized that he is mortal and will really die some day. He may be scared and feel alone... Only recently has the medical establishment started looking into the emotional aspects of this disease and how it affects our socalization in family and close friends. He may need a few appointments with a therapist to help him sort out his feelings. Your doctor and husband and yourself should work as a team to find the best way of handling this. You all want him to return to his old self again and can work together to get there.
~ Jeannie

"People are like stained glass windows: they sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 2/6/2006 11:49 AM (GMT -7)   

SEE!! thats why Jeannie is a moderator; she always has the good advice!  I think she should put in her signature "The Doctor Is In - 5 cents Please"

scool Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.


kmc76
New Member


Date Joined Nov 2005
Total Posts : 8
   Posted 2/6/2006 1:37 PM (GMT -7)   
hi hearty, having high and low blood sugars have definite mood disorders. Its probably not the meds because I take all the same plus thyroid meds and the only effect I have noticed is stomach cramps. For me having low blood sugars makes me very very irratable towards anyone in my path and I have cried for no reason when being low. Now high blood sugars make me feel like I have the flu. I get weak and sore and ache all over. I dont get the normal symptoms like being thirsty or frequent urination. Only having diabeties for a year your husband is probably still getting used to having the disease, this could also be a factor in his mood swings. Good luck on figuring something out that will help both of you cope and learn to live well.

Claire-Bear
Regular Member


Date Joined Oct 2005
Total Posts : 242
   Posted 2/7/2006 4:51 AM (GMT -7)   

Hi Hearty,

I can also vouch that low (and high) blood sugar levels can cause mood swings!  But also, as others have mentioned, your husband may be struggling with acceptance etc.  Ask him (when he's not in one of his bad moods!) whether he thinks it's his blood sugar levels or whether it's deeper than that.  Surely this will result in you getting an answer rather than just trying to guess what it is!

Good luck - this can be difficult to deal with sometimes, but then doesn't everyone have a problem or two.

Claire x


Claire-Bear
Regular Member


Date Joined Oct 2005
Total Posts : 242
   Posted 2/7/2006 4:53 AM (GMT -7)   
I'd just like to add that when my blood sugar levels go high I go 'hyper' like your husband, so to me it sounds like some of his moods are caused by blood sugar levels.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:35 PM (GMT -7)
There are a total of 2,731,950 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
281 Guest(s), 7 Registered Member(s) are currently online.  Details
Katie95, Tagier, Lymepilot, dacarte3, Fairwind, GustavoWoltmann, Mustard Seed


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer